Diazepam withdrawal effect, please help

Discussion in 'Fibromyalgia Main Forum' started by Shazzy, Jun 19, 2003.

  1. Shazzy

    Shazzy New Member

    Hi all,

    I am coming off diazepam. Been on it for 6 months and so far ive got down from 2mg x 3 a day to just 1 mg a day.

    However good that may seem i have gone into seriously high anxiety panic attacks 24/7 for 5 days now.

    I am getting differant opionions of,

    Keep reducing it,

    Go back up to 2 a day,

    Its not the diazepam that making you have anxiety,

    It is the the reduction that has set anxiety off big time.

    Not sure what to do. Has any body here come off it, how did it effect them. Just know i cant cope with anxiety on top of all the other symptoms of CFS.

    By the way, i was reducing be 1/4 tablet every 10 days.

    Please help, feel i am cracking up under the strain.

    Shazzy.

    [This Message was Edited on 06/20/2003]
  2. averilpam

    averilpam New Member

    sorry you are having such a hard time.
    I get a lot of anxiety, always have.

    The other day a friend reminded me of some remedies I used to use a lot and have pretty much forgotten about, called Bach Flower Remedies.

    I'm planning on trying some. I used to find them helpful in the past and often used their 'rescue remedy' for shock, trauma etc.

    If you type Bach Flower Remedies into your search engine, there are lots of sites including the official one. Have a look and see what you think.
    They work on mental/emotional symptoms rather than physical ones,
    Pam
  3. Shazzy

    Shazzy New Member

    Hi,

    Thanks for your replies on this issue.


    Had such a bad night sleep last night dr has now presribed Temazepam. Isnt that a benzo type drug too. Surely that is going to make coming off diazepam harder.

    I am in such despair, cant be without sleep, cant keep putting drugs down my throat, worried by the amount i take already.

    Dothipin 100 mg.
    Chlozepam 10mg
    Diazepam 2mg and now Temazepam 10mg

    Shazzy


  4. suz41

    suz41 New Member

    Shazzy:

    From what I know about the benzo's and I am an addictions specialist you are most likely experiencing withdrawl from coming off way to fast. You need to speak with your physician asap! In addtion there may be an antidepressant that could help with the anxiety without the dependency issues created by the diazepam. Most benzo's should be used short term use only. As far as the heightened anxiety you are experiencing have you tried any of the relaxation techniques or guided imagery it will help with many of the symptoms. I have used both on myself for my FM and in the past when my seizure disorder created much secondary anxiety. Often when one is in a heigtned state of anxiety our breathing patterns change which will only make all your symptoms worse. Talk to your doctor, if that doesn't helpyou may want to consider contacting a local MH/DA agency there are many individuals that can help you get off the diazepam safely.
    Hope this was helpful

    suz41
  5. stillafreemind

    stillafreemind New Member

    I am a wee bit confused on you having this much trouble on 2mg for 6 months. I have never been prescribed diazapam/valium in anything under 5mg. I just got some about four months ago..they are 5 mgs and to be taken twice a day. Number one..I always break them in two. Number two..I never take them everyday.

    I think..unless you have your anxiety attacks under control from some other means..you would naturally have them again by going off the diazapam. They are not a cure for panic attacks..they are only a mask. I use mine when I am in a situation that I cannot walk out of and feel anxious about. It masks those feelings for a while. But put me in the same situation and not give me one and I will have panic attacks/anxiety too.

    I guess I am wondering if you are in withdrawal...or merely experiencing your usual anxiety that is usually tamed by the diazapam.

    Trust me...I know valium VERY well, okay TOO well. That is why I take half a dose and thats why I do not take them everyday. Like 60 tabs will last me over a years time. Get what I am saying? I have been through valium rehab..used to drink straight whiskey and eat like 15 mgs of it. NO not a bright thing to do. But back then .. the docs handed em out like candy and never warned about drinking with them or anything. Hey..live and learn.

    If I were you...and wanted to be rid of the anxiety meds..I would look into supps that help anxiety. I would look into relaxation therapies to help you head them off when you first feel them coming on.

    I wish you so much luck. But I really feel you can get on top of this.
    Blessings..Sherry
  6. Lynda B.

    Lynda B. New Member

    You are coming off the diazepam (or Valium) way too fast. It is difficult enough but with our bodies I think we need to go even slower. I have taken diazepam and Klonopin (so?)

    I can tell you from me experience when my dictor takes a long time getting to my presciption, I feel awful. Valium is even harder. It has a faster half life than Klonopin.
    That means you should take it even slower coming off of it.

    I would go from 2mg 3 times a day and cut it 1/2 a gram every few days. Take 2mg in the morning, 1 1/2 in the evening and 2mg. at night for five to seven days. Then cut down oonce half gram every few days. If you want to try cuting down one mg every few days than do that. But otherwise, you are really putting strain on you body for no reason. I just so hate for you to hurt and cause flares when it is not necassary.

    Take care,

    Lynda B.
  7. Shazzy

    Shazzy New Member

    Just want to say thanks for these replies. Some good advise there.

    Thank you.

    Shazzy
  8. klutzo

    klutzo New Member

    Have been on Xanax 17 yrs. and gone off it 4 times without adjunctive meds.
    Temazepam is in same family but stronger. What is the rationale here? Seems counter-productive to me.
    Clonazepam is a long acting benzo used to help wean off of short acting ones, of which Xanax is the shortest.
    I find the direct route best, but VERY slowly.
    I reduce my dose by 1/4 of one tablet per day every 15 days. No faster. Yes, I know that's excrutiatingly slow, but I am still alive to talk about it!
    Each time you drop a dose, do as little as possible the next 2 days. Physical exertion can really set off rebound panic during withdrawl, or at least it can for me. Also, going from a cold environment to a hot one and vice versa can set off panic.
    I know how hard this is, and I am praying for you.
    Klutzo